Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 55, NWS Amarillo, TX

November 17, 2011Cimarron County, Texas County, Oklahoma; 6 counties in Texas

NWS Amarillo, TX issued this red flag warning at Nov 17, 2011, 3:27 PM CST for Cimarron County, Texas County, Oklahoma; 6 counties in Texas. It took effect at Nov 18, 2011, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 17, 2011, 3:27 PM CST (21:27 UTC)
In effect from
Nov 18, 2011, 12:00 PM CST
Expired
Nov 18, 2011, 6:00 PM CST
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 101 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1638 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

619 
WWUS84 KAMA 172127
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
327 PM CST THU NOV 17 2011


OKZ001-002-TXZ001-002-006-007-011-016-181300-
/O.NEW.KAMA.FW.W.0055.111118T1800Z-111119T0000Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-OLDHAM-DEAF SMITH-
327 PM CST THU NOV 17 2011

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST FRIDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST FRIDAY DUE TO
STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES IN THE WESTERN TEXAS
AND OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS...
  DALLAM...SHERMAN...HARTLEY...MOORE...OLDHAM...DEAF SMITH. 

* WIND: SOUTHWESTERLY WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH ARE
  EXPECTED TOMORROW.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE
  BETWEEN 10 AND 15 PERCENT.

* TIMING: THE LOWEST RELATIVE HUMIDITY VALUES AND HIGHEST WIND SPEEDS
  ARE EXPECTED FRIDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

JOHNSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
2 follow-up statements
942 
WWUS84 KAMA 180949
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
349 AM CST FRI NOV 18 2011

TXZ001-006-007-011-016-190000-
/O.NEW.KAMA.FW.A.0050.111119T1800Z-111120T0000Z/
/O.CON.KAMA.FW.W.0055.111118T1800Z-111119T0000Z/
DALLAM-HARTLEY-MOORE-OLDHAM-DEAF SMITH-
349 AM CST FRI NOV 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE 
WESTERN TEXAS AND OKLAHOMA PANHANDLES... 
...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR STRONG WINDS
AND LOW RELATIVE HUMIDITY FOR MOST OF THE WESTERN AND CENTRAL TEXAS
PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON FOR MOST OF THE WESTERN
AND CENTRAL TEXAS PANHANDLE. A RED FLAG WARNING REMAINS IN EFFECT
FROM NOON TODAY TO 6 PM CST THIS EVENING FOR THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE...OLDHAM...
  DEAF SMITH. 

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
  DEVELOP BY MIDDAY TODAY...THEN DIMINISH AFTER 5 PM CST. WEST TO
  SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL LIKELY
  DEVELOP ON SATURDAY MAINLY DURING THE AFTERNOON HOURS.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL BE BETWEEN 12 AND
  15 PERCENT THIS AFTERNOON AND SATURDAY AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY EARLY THIS
  AFTERNOON AND END AROUND SUNSET AS WINDS DIMINISH AND HUMIDITY
  INCREASES. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP
  AGAIN BY EARLY SATURDAY AFTERNOON AND END AROUND SUNSET AS WINDS
  DIMINISH AND HUMIDITY INCREASES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ002-190000-
/O.CON.KAMA.FW.W.0055.111118T1800Z-111119T0000Z/
SHERMAN-
349 AM CST FRI NOV 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
WESTERN TEXAS AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. 

* AFFECTED AREA: IN TEXAS...SHERMAN.

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH WILL
  DEVELOP BY MIDDAY TODAY...THEN DIMINISH AFTER 5 PM CST.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE
  BETWEEN 12 AND 15 PERCENT THIS AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY EARLY THIS
  AFTERNOON AND END AROUND SUNSET AS WINDS DIMINISH AND HUMIDITY
  INCREASES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

OKZ001-002-190000-
/O.CON.KAMA.FW.W.0055.111118T1800Z-111119T0000Z/
CIMARRON-TEXAS-
349 AM CST FRI NOV 18 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
WESTERN TEXAS AND OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS.

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL
  DEVELOP BY MIDDAY TODAY...PARTICULARLY SOUTH OF A BOISE CITY TO
  GUYMON LINE. THESE WINDS WILL DIMINISH AFTER 5 PM CST.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE
  BETWEEN 12 AND 15 PERCENT THIS AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY EARLY THIS
  AFTERNOON MAINLY SOUTH OF A BOISE CITY TO GUYMON LINE AND END
  AROUND SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

TXZ008-012-013-017-018-190000-
/O.NEW.KAMA.FW.A.0050.111119T1800Z-111120T0000Z/
HUTCHINSON-POTTER-CARSON-RANDALL-ARMSTRONG-
349 AM CST FRI NOV 18 2011

...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF THE WESTERN AND 
CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON MOST OF 
THE WESTERN AND CENTRAL TEXAS PANHANDLE.

* AFFECTED AREA: IN TEXAS...HUTCHINSON...POTTER...CARSON...
  RANDALL...ARMSTRONG.

* WIND: WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45
  MPH WILL LIKELY DEVELOP ON SATURDAY MAINLY DURING THE AFTERNOON
  HOURS.

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES WILL LIKELY BE BETWEEN
  12 AND 15 PERCENT SATURDAY AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP BY
  EARLY SATURDAY AFTERNOON AND END AROUND SUNSET AS WINDS DIMINISH
  AND HUMIDITY INCREASES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MBS

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA
858 
WWUS84 KAMA 182139
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
339 PM CST FRI NOV 18 2011

TXZ001-006-007-011-016-190000-
/O.CON.KAMA.FW.W.0055.000000T0000Z-111119T0000Z/
/O.CON.KAMA.FW.A.0050.111119T1800Z-111120T0000Z/
DALLAM-HARTLEY-MOORE-OLDHAM-DEAF SMITH-
339 PM CST FRI NOV 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES... 
...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR STRONG
WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF THE WESTERN AND CENTRAL
TEXAS PANHANDLE...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FORM
MUCH OF THE WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS
AND LOW RELATIVE HUMIDITY VALUES. A FIRE WEATHER WATCH REMAINS IN EFFECT
SATURDAY AFTERNOON FOR MUCH OF THE WESTERN AND CENTRAL TEXAS
PANHANDLE DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES.

* AFFECTED AREA: IN TEXAS...DALLAM...HARTLEY...MOORE...OLDHAM...
  DEAF SMITH. 

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
  CONTINUE THROUGH EARLY THIS EVENING. WEST TO SOUTHWEST WINDS OF 20
  TO 30 MPH WITH GUSTS UP TO 40 MPH WILL LIKELY DEVELOP ON SATURDAY.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL BE 10 AND 15
  PERCENT THIS AFTERNOON AND SATURDAY AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL END NEAR SUNSET AS
  WINDS DIMINISH AND HUMIDITY INCREASES. CRITICAL FIRE WEATHER
  CONDITIONS WILL LIKELY DEVELOP AGAIN BY EARLY SATURDAY AFTERNOON
  AND END AROUND SUNSET AS WINDS DIMINISH AND HUMIDITY INCREASES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TXZ002-190000-
/O.CON.KAMA.FW.W.0055.000000T0000Z-111119T0000Z/
SHERMAN-
339 PM CST FRI NOV 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING THE
WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES.

* AFFECTED AREA: IN TEXAS...SHERMAN.

* WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL
  CONTINUE THROUGH EARLY THIS EVENING.

* HUMIDITY: RELATIVE HUMIDITY VALUES WILL CONTINUE TO BE BETWEEN 10
  AND 15 PERCENT THROUGH EARLY THIS EVENING.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL END NEAR SUNSET AS
  WINDS DIMINISH AND HUMIDITY INCREASES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

OKZ001-002-190000-
/O.CON.KAMA.FW.W.0055.000000T0000Z-111119T0000Z/
CIMARRON-TEXAS-
339 PM CST FRI NOV 18 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING THE
WESTERN TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW
RELATIVE HUMIDITY VALUES.

* AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS.

* WIND: SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH
  WILL DEVELOP BY MIDDAY TODAY...PARTICULARLY SOUTH OF A BOISE 
  CITY TO GUYMON LINE. THESE WINDS WILL DIMINISH AFTER 5 PM 
  CST. 

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE 
  BETWEEN 12 AND 15 PERCENT THIS AFTERNOON.

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP BY EARLY THIS
  AFTERNOON AND END AROUND SUNSET AS WINDS DIMINISH AND HUMIDITY
  INCREASES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT
WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING
WILL CREATE RED FLAG CONDITIONS.

&&

$$

TXZ008-012-013-017-018-190000-
/O.CON.KAMA.FW.A.0050.111119T1800Z-111120T0000Z/
HUTCHINSON-POTTER-CARSON-RANDALL-ARMSTRONG-
339 PM CST FRI NOV 18 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR MOST OF THE WESTERN AND
CENTRAL TEXAS PANHANDLE...

A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR MOST OF
THE WESTERN AND CENTRAL TEXAS PANHANDLE.

* AFFECTED AREA: IN TEXAS...HUTCHINSON...POTTER...CARSON...
  RANDALL...ARMSTRONG. 

* WIND: WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO
  40 MPH WILL LIKELY DEVELOP ON SATURDAY MAINLY DURING THE 
  AFTERNOON HOURS. 

* HUMIDITY: MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE
  BETWEEN 10 AND 15 PERCENT SATURDAY AFTERNOON. 

* TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP 
  BY EARLY SATURDAY AFTERNOON AND END NEAR SUNSET AS WINDS 
  DIMINISH AND HUMIDITY INCREASES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

JOHNSON

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/AMA

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 17, 11:22 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Nov 17, 11:22 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1122 AM CST THU NOV 17 2011

.AVIATION...
SOUTH SOUTHWEST SURFACE WINDS EXPECTED TO CONTINUE GUSTING ABOVE 30
KT FOR THE REST OF THE AFTERNOON UNDER A MOSTLY CLEAR SKY.  SURFACE
WINDS EXPECTED TO DIMINISH AROUND 00Z FRIDAY WITH CESSATION OF GUSTS.
LOW-LEVEL JET SETS UP TONIGHT...PRODUCING AREAS OF LOW-LEVEL WIND
SHEAR NEAR KGUY BETWEEN 06Z AND 15Z FRIDAY.  SOUTH SOUTHWEST SURFACE
WINDS RESUME GUSTING AROUND 15Z FRIDAY...WITH GUSTS AROUND 35 KT
EXPECTED.  NO OVERNIGHT LOW CLOUDS OR VISIBILITY RESTRICTIONS
EXPECTED.  VFR FORECAST CONTINUES NEXT 24 HOURS.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 529 AM CST THU NOV 17 2011/

AVIATION...
VFR CONDITIONS EXPECTED THROUGH THIS TAF CYCLE. SSW WINDS WILL
INCREASE LATE THIS MORNING AND ESPECIALLY THIS AFTERNOON WITH
SUSTAINED WINDS AROUND 25 KT/GUSTS 30-35 KT BETWEEN 18Z AND 00Z.
SSW WINDS 15-20 KT EXPECTED OVERNIGHT AS STRONG LOW-LEVEL JET
DEVELOPS. ADDED LLWS REMARKS AT KGUY BEGINNING AT 06Z AND CONTINUING
THROUGH THE END OF THE TAF CYCLE. DON/T THINK THE LOW-LEVEL JET WILL
BE STRONG ENOUGH AT KDHT OR KAMA TO PRODUCE LLWS.

JACKSON

PREV DISCUSSION... /ISSUED 446 AM CST THU NOV 17 2011/

DISCUSSION...
THE PRIMARY CONCERN IS ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS
TODAY THROUGH SATURDAY. PRECIPITATION CHANCES WILL RETURN TO THE
AREA MONDAY AND TUESDAY.

LATEST MODELS WERE IN GOOD GENERAL AGREEMENT THROUGH SATURDAY...THEN
DIVERGED. USED A BLEND OF MODEL DATA WITH A SLIGHT PREFERENCE
TOWARDS THE 00/06Z NAM12.

NO SIGNIFICANT CHANGES WERE MADE TO THE PREVIOUS FORECAST.

AT 430 AM CST ACROSS THE PANHANDLES...CLEAR AND COLD CONDITIONS WERE
OCCURRING WITH SURFACE TEMPERATURES BETWEEN 19 AND 28 DEGREES. A 1032
MB SURFACE HIGH WAS CENTERED OVER THE SOUTHEAST TEXAS PANHANDLE.

TODAY WILL BE A SUNNY...BREEZY...AND WARMER DAY. DECREASED HIGHS A
FEW DEGREES SINCE LATEST MODELS DEPICTED SLIGHTLY COOLER 850 MB
TEMPERATURES...POSSIBLY DUE TO COLDER CONDITIONS THIS MORNING THAN
PREVIOUSLY FORECAST. STAYED NEAR 00Z MAV/METMOS HIGHS IN THE MID TO
UPPER 50S. WINDS WILL BE SLOW TO INCREASE DUE TO A STEEP LOW LEVEL
INVERSION...BUT WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 40
MPH BETWEEN 11 AM AND 2 PM CST.

TONIGHT WILL BE CLEAR AND NOT AS COLD. GENERALLY WENT A FEW DEGREES
ABOVE 00Z MAV/METMOS LOWS DUE TO A STRONG LOW LEVEL JET WHICH SHOULD
KEEP SURFACE WINDS 10 TO 20 MPH AND REDUCE RADIATIONAL COOLING IN
MOST LOCATIONS.

FRIDAY AND SATURDAY WILL BE BREEZY TO WINDY AND MUCH WARMER. TRENDED
TOWARDS THE WARMER SIDE OF GUIDANCE HIGHS IN THE UPPER 60S TO
UPPER 70S. SATURDAY SHOULD BE SLIGHTLY WARMER THAN FRIDAY IN MOST
LOCATIONS.

SATURDAY NIGHT AND SUNDAY...A COLD FRONT WILL MOVE SOUTH AND THROUGH
THE PANHANDLES SATURDAY NIGHT. WENT WITH THE FASTER NAM12 TIMING OF
THE FRONT. ALSO...WENT WITH 00Z MEXMOS LOWS SATURDAY NIGHT AND
WELL BELOW 00Z MEXMOS HIGHS ON SUNDAY DUE TO NORTH WINDS AND A
SHALLOW COLD AIRMASS IN PLACE. SOME LOCATIONS ON SUNDAY MAY NOT
GET OUT OF THE 40S.

MONDAY THROUGH TUESDAY...LATEST MODELS WERE IN DECENT AGREEMENT
DEPICTING INCREASING MOISTURE AND LIFT AS WELL AS PRECIPITATION
ACROSS THE PANHANDLES AS A LOW PRESSURE SYSTEM MOVES THROUGH THE
AREA. KEPT HIGHEST RAIN CHANCES...AROUND 40 PERCENT...MONDAY NIGHT
ACROSS THE SOUTHEAST HALF OF THE TEXAS PANHANDLE WHERE BEST
INSTABILITY IS FORECAST. ANY THUNDERSTORMS WILL BE ELEVATED AND
SHOULD BE BELOW STRONG/SEVERE LEVELS. ALL LIQUID PRECIPITATION IS
EXPECTED. WENT BELOW 00Z MEXMOS HIGHS DURING THIS TIME FRAME DUE TO
ABUNDANT CLOUD COVER. ACCEPTED 00Z MEXMOS LOWS.

WEDNESDAY INTO THANKSGIVING DAY...DRY CONDITIONS WITH A WARMUP CAN BE
EXPECTED. BREEZY CONDITIONS...ABOVE NORMAL TEMPERATURES...AND MOSTLY
SUNNY SKIES SEEM LIKELY ON THANKSGIVING DAY.

MBS

FIRE WEATHER...
ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS MAINLY THE
WEST HALF OF THE TEXAS PANHANDLE THIS AFTERNOON WHERE HUMIDITY VALUES
WILL BE LOWEST...JUST UNDER 20 PERCENT. CONFIDENCE IS NOT THE HIGHEST
THAT ELEVATED FIRE WEATHER CONDITIONS WILL OCCUR THIS AFTERNOON DUE
TO MARGINAL HUMIDITY VALUES. BREEZY CONDITIONS WILL PREVAIL THIS
AFTERNOON.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS
MAINLY THE WEST HALF OF THE OKLAHOMA AND TEXAS PANHANDLES ON FRIDAY
AFTERNOON AND ACROSS MUCH OF THE PANHANDLES ON SATURDAY.

THE WEST TEXAS PANHANDLE WILL HAVE THE BEST SHOT FOR CRITICAL
CONDITIONS ON SATURDAY...MAINLY BETWEEN 11 AM AND 6 PM CST. HELD OFF
ON A FIRE WEATHER WATCH FOR THESE AREAS DUE TO LOW CONFIDENCE OF
MEETING RED FLAG CONDITIONS...HUMIDITY VALUES 15 PERCENT OR LOWER
AND 20 FT WINDS 20 MPH OR GREATER...FOR 3 HOURS OR LONGER.

MBS

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/16
Hazardous weather outlook, Nov 17, 4:18 AM CST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
418 AM CST THU NOV 17 2011

OKZ001>003-TXZ001>020-172200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
418 AM CST THU NOV 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED MAINLY ACROSS THE
WEST HALF OF THE TEXAS PANHANDLE THIS AFTERNOON DUE TO BREEZY
SOUTH TO SOUTHWEST WINDS AND LOW HUMIDITY VALUES.

CAUTION IS ADVISED ON AREA LAKES THIS AFTERNOON AND TONIGHT DUE TO
BREEZY SOUTH TO SOUTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
ACROSS MAINLY THE WEST HALF OF THE OKLAHOMA AND TEXAS PANHANDLES
FRIDAY AFTERNOON DUE TO BREEZY TO WINDY SOUTHWEST WINDS AND LOW
HUMIDITY VALUES.

ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS
ALL OF THE PANHANDLES ON SATURDAY DUE TO BREEZY TO WINDY WEST TO
SOUTHWEST WINDS AND LOW HUMIDITY VALUES. THE WEST HALF OF THE TEXAS
PANHANDLE HAS THE BEST CHANCE FOR CRITICAL CONDITIONS ON SATURDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEAST HALF OF THE TEXAS
PANHANDLE ON MONDAY AND ACROSS THE TEXAS AND EAST OKLAHOMA
PANHANDLES MONDAY EVENING. NO SEVERE STORMS ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON...
FRIDAY...AND SATURDAY.

MBS

Nearby

Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.